I started out on synthroid, which really did nothing for me, but then my doctor, at the time, wasn't helping me either!! When I switched to generic levo, I started doing much better; my levels began coming up, my symptoms started going away, etc....... I also had a different doctor who was not dosing me by TSH levels!!
In Aug of 2010, I switched to the new Tirosint; and have done great since. While I do have some symptoms, almost all of them can also be attributed to other issues. I also take 5 mcg/day of generic T3.
LOL. You made me look at my pill bottle as I remember the endo saying "generic" synthroid. Yup, it IS l-thyroxine! I've only been on it 2 weeks, so I don't have much feedback yet except suddenly I am losing weight -only 3 pounds, but I have battled endlessly to keep for gaining for a long time, and any loss makes me ecstatic! ~MM
I have been on levo for 5 years and have done well on it. But recently have had to have it increased every test time. My son's endo( different city, different dr) only prescribes brand name as he says generic levo is not as regulated as brand and he notices too many fluctuations??? Very Interesting!!! My increases may be due to new growth on thyroid tho.
Most of us have to have our med increased as time goes on. This is because our thyroid continues to "die off", and as it dies, it gradually produces less hormones, which means we have to increase our med dosage to make up the difference. Presumably, once the thyroid is completely "dead", and we are totally reliant on the med, we should level out; however, circumstances can change things and it's possible to have to continue making adjustments, as we go.
Generic levo is regulated by FDA and must be manufactured to within certain tolerances. Most people who have issues with generic levo, find it's the fillers or binders that cause the trouble, not the levo, itself.
Wow!! Thanks Barb for the info!! Gosh I am learning so much!! But Fillers and Binders? I feel totally ignorant. Ya'll are all so full of knowledge. I think I have had my head in the sand for so long! I just limped along letting me dr have totally control assuming they knew best. HAHAHA!!Sass
When you take a pill, it contains not only, the medication, but other chemicals that hold the pill together; these are called fillers or binders. Many people find that they are intolerant to these chemicals.
It's always best to do lots of research and know what your options really are, because some doctors refuse to test properly or will only treat with certain medications. If you don't stand up for yourself, there's a good chance you won't get the best treatment.
I was diagonsed 1 1/2 years ago with Hashimoto's My endo will also only prescribe brand name thyroid medicaiton. I take levoxyl. I asked her about this , she said with generic she never knows what fillerrs are in and if she has me stay on brand name she knows what I am getting.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.